Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the fractional parts of $ n/j,$ $ j=o(n)$

Authors: John Isbell and Stephen Schanuel
Journal: Proc. Amer. Math. Soc. 60 (1976), 65-67
MSC: Primary 10H20; Secondary 10K99
MathSciNet review: 0429796
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Dirichlet's result that if $ J(n) = o(n)$ but $ {n^{1/2}} = o(J(n))$, the numbers $ n/j$ for $ j = 1, \ldots ,J(n)$ are nearly uniformly distributed modulo 1 (with error $ \to 0$ as $ n \to \infty $) is extended, $ {n^{1/2}}$ being replaced by $ {n^\alpha }$ for any $ \alpha > 0$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10H20, 10K99

Retrieve articles in all journals with MSC: 10H20, 10K99

Additional Information

PII: S 0002-9939(1976)0429796-6
Keywords: Uniform distribution
Article copyright: © Copyright 1976 American Mathematical Society